Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 2, 2013, 4:01 PM MST. It took effect at Dec 3, 2013, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 4:01 PM MST (23:01 UTC)
- In effect from
- Dec 3, 2013, 12:00 PM MST
- Expired
- Dec 3, 2013, 4:09 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 2, 3:20 PM MST, 41 minutes earlier.
Area forecast discussion, Dec 2, 3:20 PM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MST MON DEC 2 2013 .DISCUSSION... CURRENTLY...STRENGTHENING AND TURBULENT NORTHWEST FLOW OVER NEW MEXICO AS NEXT INBOUND SYSTEM COILS UP OVER THE IDAHO PANHANDLE. AT THE SURFACE...DOME OF HIGH PRESSURE OVER WESTERN NEW MEXICO AND EASTERN ARIZONA IS WORKING AGAINST TROUGH OF LOW PRESSURE EXTENDING FROM SOUTHEAST NEBRASKA TO NORTHEAST NEW MEXICO TO SET UP SOME BREEZY AFTERNOON CONDITIONS OVER THE EAST. MODELS...IN REASONABLY GOOD AGREEMENT ON A WINTRY AND UNSETTLED WEATHER PATTERN THROUGH THE WEEKEND AND INTO MIDWEEK NEXT WEEK. PLAUSIBLE AND ACCEPTED SOLUTION SENDS IDAHO PANHANDLE CLOSED LOW TO SALT LAKE CITY BY MIDWEEK...OPENS THIS FEATURE INTO A WAVE...AND THEN PUSHES SECOND CLOSED LOW OUT OF THE CANADIAN ARCTIC TO THE DAKOTAS BY THURSDAY NIGHT. FOR NEW MEXICO...STRENGTHENING NORTHWEST FLOW WILL BACK TO ZONAL BY TUESDAY AND BACK SOUTHWESTERLY BY WEDNESDAY AS SOLID PLUNGE OF ARCTIC COLD ARRIVES OVER THE NORTHERN HALF OF THE STATE. SHORTWAVE IN CIRCULATION ABOUT DAKOTA CLOSED LOW EXTENDING FROM CENTRAL MONTANA TO SOUTHERN CALIFORNIA WEDNESDAY NIGHT WILL DIG TO THE FOUR CORNERS THURSDAY AFTERNOON AND SHEAR ACROSS THE STATE ON FRIDAY. NEXT SHORTWAVE UPSTREAM OVER THE INLAND PACIFIC NORTHWEST WILL DIG INTO ARIZONA SATURDAY NIGHT AND SHEAR EASTWARD ON SUNDAY. TURBULENT AND SPEEDY ZONAL FLOW WILL KICK OFF THE WORK WEEK MONDAY WITH THE NEXT PACIFIC NORTHWEST SHORTWAVE DIGGING RAPIDLY TO NEW MEXICO AND SHEARING EAST ON TUESDAY. BY THE END OF THE RUN AROUND WEDNESDAY OF NEXT WEEK...THE WESTERN U.S. IS STILL LOCKED IN A TURBULENT TROUGH PATTERN TAPPING ARCTIC CANADIAN AIR...AS UPSTREAM RIDGE REMAINS STATIONARY FROM THE TROPICAL EAST PACIFIC TO THE BEAUFORT SEA IN ARCTIC ALASKA. FOR TONIGHT...FOG REDEVELOPING OVER THE WEST AND NORTHWEST OVERNIGHT WITH CONTINUED IMPACTS TO THE INTERSTATE 40 CORRIDOR AND HIGHWAY 550. WEST WINDS BECOMING BREEZY OVER THE SUMMITS AND ADJACENT SLOPES OF THE CENTRAL MOUNTAIN CHAIN AS SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN WESTERN DOME OF HIGH PRESSURE AND TROUGH EXTENDING OUT OF THE NORTHERN PLAINS INTO THE TEXAS PANHANDLE...COMBINED WITH COPIOUS NORTHWEST MOMENTUM ALOFT. WILL START HOISTING HIGH WIND WARNINGS AND ADVISORIES FOR THE CENTRAL MOUNTAINS THIS ROUND AS AN UPGRADE TO CURRENT HIGH WIND WATCH. FOR TUESDAY...TURBULENT FLOW ALOFT BACKING TO ZONAL AS VERY STRONG COLD FRONT DENVER TO LAS VEGAS PENETRATES SOUTHWARD WITH VIGOR...EN ROUTE NEW MEXICO DURING THE AFTERNOON. NORTHWESTERN TEMPERATURES REMAINING WELL BLOW NORMAL FOR TUESDAY AFTERNOON AS FOG AND CLOUD COVER WILL BE SLOW TO BURN OFF AS FRONT APPROACHES...AND THE FIRST OF THE SNOW SHOWERS WORK IN OVER THE SAN JUAN MOUNTAINS BY TUESDAY AFTERNOON. BIG STORY WILL BE THE WIND...WITH WARNING SPEEDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...HIGH END ADVISORIES NEARBY...AND WARNING CONDITIONS SETTING UP OVER THE WESTERN HIGH COUNTRY. WILL GET WATCH OUT NOW FOR THE WEST...AND CONTINUE VERY WINDY CONDITIONS OVER THE CENTRAL THIS ROUND. COLD FRONT WILL ENCROACH ON NORTHERN NEW MEXICO TUESDAY NIGHT AS WINDS REMAIN BREEZY OVERNIGHT...INTRODUCING BLOWING SNOW OVER THE SAN JUANS NEAR THE COLORADO BORDER. WIND AND DRY CONDITIONS WILL ALSO SET UP SOME FIRE WEATHER CONCERNS OVER THE EAST CENTRAL PLAINS TUESDAY AFTERNOON INTO THE EVENING. FOR WEDNESDAY...COLD FRONT PLUNGING SOUTHWARD INTO NORTHERN NEW MEXICO EARLY AND REACHING INTERSTATE 40 BY WEDNESDAY NIGHT...AS SPONSORING SURFACE LOW SHIFTS FROM THE FOUR CORNERS TO SOUTHEAST NEW MEXICO BY DAYBREAK THURSDAY. WIDESPREAD SNOW OVER THE NORTH...WITH RAIN MOSTLY CENTRAL AND WEST SOUTH OF INTERSTATE 40 AND CONTINUING SOUTHWESTERLY TO WESTERLY BREEZINESS IN TIGHT SURFACE PRESSURE GRADIENT. SNOW FOCUS WILL SHIFT EASTWARD ACROSS THE SANGRE DE CRISTO SUMMITS INTO THE NORTHEAST PLAINS DURING THE DAY...WITH ACCUMULATIONS OVER THE SAN JUANS STARTING TO PUSH AGAINST WARNING CRITERIA BY WEDNESDAY AFTERNOON. MORE WIDESPREAD SNOWFALL OVER ALL OF THE NORTH AND ACROSS THE INTERSTATE 40 CORRIDOR AND DEEP INTO THE SOUTHWEST MOUNTAINS BY WEDNESDAY NIGHT. HIGH COUNTRY AND SOUTHWEST FACING SLOPES WILL BE FAVORED THROUGH DAYBREAK THURSDAY MORNING. FOR THURSDAY...ANOTHER SLUG OF COLD AIR INVADING THE NORTHEAST PLAINS WITH WIDESPREAD SNOW COVERAGE ALONG AND NORTH OF INTERSTATE 40...AND OVER THE HIGHER COUNTRY TO THE SOUTH. BIG TEMPERATURE DROPS WILL PUT THE MAXIMUMS 15 TO 25 DEGREES BELOW EARLY DECEMBER NORMALS...WITH SPOTS IN THE NORTHEAST PLAINS DIPPING TO 35 DEGREES BELOW NORMAL AS MUCH COLDER AIR MOVES IN. PATTERN ALOFT KEEPS PERSISTENT TROUGH AXIS FROM SALT LAKE TO THE GULF OF CALIFORNIA...TO KEEP NEW MEXICO IN VERY SPEEDY AND TURBULENT SOUTHWEST FLOW IN THE UPPER LEVELS THROUGH THE DAY. WIND DIRECTIONS RUNNING SOLID EASTERLY IN THE EAST...AND WESTERLY IN THE WEST...CONTRIBUTING TO UP SLOPE FLOW AGAINST THE CENTRAL MOUNTAINS...AND ADDITIONAL MOISTURE CONVERGENCE. SNOW REMAINING WIDESPREAD ACROSS THE NORTH....AND CONTINUING SOUTHWARD EXCURSIONS ACROSS INTERSTATE 40 TO THE HIGH COUNTRY OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. TO THE NORTH...THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS WILL REMAIN FAVORED FOR ACCUMULATING SNOWS. VERY COLD OVERNIGHT...AS TEMPERATURES WILL FALL BACK INTO THE SINGLE DIGITS OVER THE NORTHEAST...WITH TEENS COMMON ELSEWHERE...AND 20S HANGING TOUGH IN THE RIO GRANDE VALLEY AND OVER THE EASTERN PLAINS SOUTH OF INTERSTATE 40. OUTLOOK...FRIDAY THROUGH WEEKEND...TEMPERATURES LOCKED IN 15 TO 25 DEGREES BELOW EARLY DECEMBER NORMALS...AS FAST AND TURBULENT FLOW BLASTING ACROSS NEW MEXICO WILL INTENSIFY AS SHORT WAVE MOVES RAPIDLY ACROSS THE STATE FROM THE FOUR CORNERS SATURDAY AFTERNOON TO THE TEXAS PANHANDLE BY SUNDAY MORNING. FLOW ALOFT WILL BACK RAPIDLY TO ZONAL BY SUNDAY EVENING AS SHORTWAVE BARRELS THROUGH. CONTINUED SNOW COVERAGE CENTRAL AND EAST FRIDAY TAPERING OFF FROM WEST TO EAST THROUGH SATURDAY BEFORE EXPANDING ACROSS THE NORTH AND RETURNING TO THE NORTHWEST ON SUNDAY. SURFACE WINDS REMAINING LOCALLY BREEZY WITH PLENTY OF MOMENTUM ALOFT TO WORK WITH. LOW LEVEL FLOW DIRECTION PICKING UP SOUTHERLY COMPONENT BY SATURDAY...AND THEN VEERING RAPIDLY TO THE WEST ON SUNDAY AS THE SHORTWAVE RACES ON THROUGH. SHY && .FIRE WEATHER... STRENGTHENING WINDS ALOFT LATER TONIGHT WILL BRING AT LEAST 25 TO NEARLY 45 MPH SUSTAINED WINDS TO HIGHER PEAKS AND THE HIGHEST RIDGES ACROSS N AND CENTRAL NM. SOME GUSTS MAY REACH OR APPROACH THE 50 TO 60 MPH RANGE LATER ON TONIGHT. WIND DIRECTION TO EASE MORE TO A WEST TO EAST DIRECTION. THE HIGHER SPEEDS WILL FAVOR THE CENTRAL MTN CHAIN AND PERHAPS THE HIGHER TERRAIN NEAR CHAMA. THIS WILL EXPAND SOUTH BY LATER MORN OR AFTN TUE NIGHT...AND TO A LITTLE LESSER DEGREE ALSO ENCOMPASS THE WRN MTS. THE HIGH WINDS WILL DROP OFF NOTICEABLY TO THE EAST ACROSS THE E PLAINS...BUT STILL REMAIN NEAR OR A LITTLE OVER THE CRITICAL WIND SPEED THRESHOLD. ADD AFTN HIGHS 7 TO 12 DEGREES ABOVE THE NORM IN THE PLAINS AND...ACROSS A FEW SECTIONS OF ZONE 108 MOSTLY IN DE BACA COUNTY...MIN RH VALUES NEAR OR A BIT UNDER 15 PERCENT AND THAT STILL MAINTAINS A MARGINAL 3 TO 5 HOUR WINDOW OF CRITICAL FIRE WEATHER CONDITIONS OVER WELL UNDER HALF OF THAT FIRE WX ZONE. DUE TO ONLY 4 TO BARELY 5 HAINES AND THE FACT THAT TIME...COVERAGE AND MAGNITUDE OF CRITICAL RISK IS MARGINAL...IT WAS DECIDED TO KEEP THE PREVIOUSLY ISSUED FIRE WX WATCH A WATCH. VENTILATION WILL BE GOOD TO EXCELLENT MOST AREAS TUESDAY...THOUGH A FEW POCKETS OF POOR TO FAIR VENTILATION MAY LINGER ACROSS PARTS OF THE UPPER RIO GRANDE VALLEY TO THE WESTERN ESTANCIA VALLEY. MAJOR CHANGE TO CONSIDERABLY COLDER AIR COMING UP FOR THE WED THROUGH FRI PERIOD. BY THU AFTN HIGH TEMPS TO BE 20 TO NEARLY 35 DEGREES BELOW AVERAGE NE QUARTER TO THIRD OF THE STATE...RANGING FROM THE TEENS TO MID 30S...WHILE REST OF FCST AREA WILL BE ROUGHLY 8 TO 16 DEGREES BELOW THE NORM. VENT RATES WED WILL BE GOOD TO EXCELLENT FOR MOST AREAS AS THE STRONG MOUNTAIN TOP LEVEL WINDS PERSIST...BUT BECOME FOCUSED MORE OVER THE SOUTHEAST HALF OR SO OF THE FCST AREA. CHANCES FOR WETTING PRECIPITATION INCREASE LATER WED INTO THU AS THE COLD AIR OVERSPREADS THE FORECAST AREA AND A COLD UPPER TROUGH IS CARVED OUT OVER THE CENTRAL AND SOUTHERN ROCKIES. CHANCES FOR PRECIPITATION DIMINISH FRIDAY INTO THE WEEKEND... ESPECIALLY SOUTHERN AREAS...BUT THE COLD AIR WILL LINGER THROUGH THE WEEKEND. VENT RATES WILL BE AT LEAST GOOD TO VERY GOOD SW TWO THIRDS OF THE AREA THU BEFORE DROPPING MARKEDLY FRI. 43 && .AVIATION... 18Z TAF CYCLE AREAS OF IFR TO MVFR CIGS ACROSS ROUGHLY NW QUARTER OF NM TO SLOWLY SHRINK IN COVERAGE THROUGH THE AFTN TODAY...BUT STILL IMPACTING FMN AND TO A LESSER DEGREE THE AREA IN VCNTY OF GUP. SOME POTENTIAL OF EXPANSION OF LOW CIGS COVERAGE AGAIN AFTER 03Z THIS EVE...BUT SOME HIGH AND PERHAPS MID LVL CLOUDS MAY IMPEDE THAT EXPANSION OR EVEN DIMINISH IT LATE TONIGHT. ELSEWHERE MOSTLY CLEAR SKIES TODAY WILL SLOWLY GIVE WAY TO SOME INCREASE IN HIGH CLOUDS TONIGHT. LIGHT TO MODERATE SW TO NW BREEZES EXPECTED WITH VFR CONDITIONS THROUGH 03/02Z. WLY MT TOP WINDS TO INTENSIFY AFT 03/02Z...PARTICULARLY OVER THE SANGRE DE CRISTO MTS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 37 30 39 / 0 0 20 40 DULCE........................... 21 35 22 36 / 0 10 30 50 CUBA............................ 26 40 26 41 / 0 0 10 40 GALLUP.......................... 25 39 26 42 / 0 0 10 30 EL MORRO........................ 24 43 25 43 / 0 0 10 30 GRANTS.......................... 24 50 25 47 / 0 0 0 20 QUEMADO......................... 27 49 28 50 / 0 0 5 20 GLENWOOD........................ 31 62 31 55 / 0 0 0 20 CHAMA........................... 18 38 19 32 / 0 20 30 60 LOS ALAMOS...................... 28 45 28 44 / 0 0 0 20 PECOS........................... 31 47 30 43 / 0 0 0 20 CERRO/QUESTA.................... 10 33 9 34 / 0 0 10 30 RED RIVER....................... 18 37 15 28 / 0 0 20 40 ANGEL FIRE...................... 22 40 21 34 / 0 0 20 30 TAOS............................ 15 41 15 38 / 0 0 5 30 MORA............................ 27 49 26 42 / 0 0 0 20 ESPANOLA........................ 26 51 26 47 / 0 0 0 10 SANTA FE........................ 28 44 27 45 / 0 0 0 20 SANTA FE AIRPORT................ 27 47 27 48 / 0 0 0 20 ALBUQUERQUE FOOTHILLS........... 32 51 33 51 / 0 0 0 10 ALBUQUERQUE HEIGHTS............. 33 52 34 52 / 0 0 0 10 ALBUQUERQUE VALLEY.............. 32 54 32 55 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 32 54 32 54 / 0 0 0 10 LOS LUNAS....................... 30 54 31 59 / 0 0 0 5 RIO RANCHO...................... 32 52 32 53 / 0 0 0 10 SOCORRO......................... 34 59 34 61 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 32 51 32 48 / 0 0 0 10 TIJERAS......................... 32 50 33 49 / 0 0 0 10 MORIARTY/ESTANCIA............... 26 48 26 50 / 0 0 0 10 CLINES CORNERS.................. 32 48 31 47 / 0 0 0 10 GRAN QUIVIRA.................... 33 55 34 51 / 0 0 0 5 CARRIZOZO....................... 34 61 35 56 / 0 0 0 5 RUIDOSO......................... 39 58 39 53 / 0 0 0 10 CAPULIN......................... 30 50 19 32 / 0 5 10 20 RATON........................... 28 51 19 35 / 0 0 5 10 SPRINGER........................ 27 56 22 42 / 0 0 5 10 LAS VEGAS....................... 31 53 29 45 / 0 0 0 10 CLAYTON......................... 36 60 19 33 / 0 5 5 10 ROY............................. 34 59 28 42 / 0 0 0 0 CONCHAS......................... 37 65 34 48 / 0 0 0 0 SANTA ROSA...................... 39 63 37 54 / 0 0 0 0 TUCUMCARI....................... 38 65 34 49 / 0 0 0 0 CLOVIS.......................... 39 65 37 58 / 0 0 0 0 PORTALES........................ 40 66 38 60 / 0 0 0 0 FORT SUMNER..................... 41 66 39 59 / 0 0 0 0 ROSWELL......................... 40 71 41 69 / 0 0 0 0 PICACHO......................... 41 67 41 62 / 0 0 0 5 ELK............................. 42 63 42 60 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ108. WIND ADVISORY FROM 8 AM TO 10 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ510-511-522-524-525-527-531-532-537-539-540. HIGH WIND WARNING FROM 2 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT FOR THE FOLLOWING ZONES...NMZ512>515-521-523-526-528-529-533. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ502-506-508. && SHY
Hazardous weather outlook, Dec 2, 5:41 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST MON DEC 2 2013 NMZ501>540-031300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FREEZING FOG WILL BE POSSIBLE THIS MORNING IN PORTIONS OF NORTHWESTERN AND WEST CENTRAL NEW MEXICO. IN ADDITION TO REDUCING VISIBILITY...FREEZING FOG CAN DEPOSIT A THIN GLAZE OF ICE ON PAVEMENT AND ROADWAYS...CREATING SLICK AND TREACHEROUS SPOTS FOR DRIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL BEGIN IMPACTING THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS OF NEW MEXICO TONIGHT AND INTO TUESDAY. THERE WILL BE POTENTIAL FOR DAMAGING WIND GUSTS AS HIGH AS 65 MPH IN THESE CENTRAL HIGH TERRAIN AREAS. AREAS OF STRONG WINDS MAY PERSIST INTO WEDNESDAY...NAMELY OVER THE CENTRAL MOUNTAIN CHAIN. IN ADDITION...AN APPROACHING UPPER LEVEL DISTURBANCE AND ASSOCIATED ARCTIC AIRMASS WILL INVADE NEW MEXICO WEDNESDAY AND THURSDAY. BITTERLY COLD TEMPERATURES WILL WORK SOUTHWARD INTO THE STATE WITH AREAS OF SNOW EXPANDING FROM WEST TO EAST WEDNESDAY THROUGH THURSDAY NIGHT. PARTS OF NORTHERN NEW MEXICO MAY UNDERGO A FEW DAYS OF CONTINUOUS SUB-FREEZING TEMPERATURES WHILE SIGNIFICANT SNOW ACCUMULATIONS IMPACT THE NORTHERN MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. 52
In the hours before
Special weather statement, Dec 2, 3:22 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MST MON DEC 2 2013 NMZ501>540-031300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 322 PM MST MON DEC 2 2013 ...COLDEST AIR OF THE SEASON HEADED FOR NEW MEXICO IN UPCOMING MULTI DAY BOUT WITH WINTER WEATHER... A DOUBLE BARRELED ROUND OF CANADIAN COLD WILL DIVE SOUTH INTO NEW MEXICO FROM MIDWEEK ONWARD...SETTING UP CHILLY AND WINTER LIKE WEATHER THROUGH THE REST OF THE WORK WEEK...INTO THE WEEKEND...AND INTO THE FIRST OF NEXT WEEK. COILING UP OVER THE CANADIAN WEST COAST...THE FIRST STORM SYSTEM WILL ARRIVE OVER UTAH BY MIDWEEK...AS A MORE POWERFUL SHOT OF COLDER AIR ORIGINATING FROM THE CANADIAN ARCTIC PLUNGES INTO THE NORTHERN PLAINS BY THURSDAY NIGHT. THIS DOUBLE WAVE OF ARCTIC COLD WILL PENETRATE SOUTHWARD ACROSS NEW MEXICO...BRINGING STRONG WINDS... RAPID TEMPERATURE DROPS...AND ACCUMULATING SNOW TO THE FORECAST AS DECEMBER GETS UNDERWAY. SNOW BEGINNING OVER THE SAN JUAN MOUNTAINS NEAR THE COLORADO LINE TUESDAY NIGHT WILL EXPAND RAPIDLY OVER MUCH OF NORTHERN NEW MEXICO ON WEDNESDAY...WITH SNOW COVERAGE FOLLOWING THE COLDER AIR SOUTHWARD ACROSS INTERSTATE 40 THROUGH WEDNESDAY NIGHT. SNOW ACCUMULATIONS WILL FAVOR THE HIGH COUNTRY...BUT RAPIDLY FALLING SNOW LEVELS WILL BRING SNOWFLAKES TO THE UPPER VALLEYS. GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW...WITH POSSIBLE LATE WEEK TRAVEL IMPACTS CONTINUING THROUGH THE WEEKEND. WITH COLD AIR IN PLACE...SNOW COVERAGE WILL REMAIN BROAD THURSDAY... AS THURSDAY NIGHT TEMPERATURES PLUMMET INTO THE DEEP CHILL. SINGLE DIGIT OVERNIGHT TEMPERATURES WILL BE COMMON OVER THE NORTHEAST... WITH TEENS AND 20S ELSEWHERE. LATE WORK WEEK DAYTIME HIGH TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER THAN TEMPERATURES LOGGED EARLIER IN THE WORK WEEK. BLUSTERY COLD WILL PUSH WIND CHILL THE LATE WEEK ROUND OF WINTER WILL BE REINFORCED OVER THE UPCOMING WEEKEND...AS A WEATHER DISTURBANCE TAKING SHAPE OVER THE CENTRAL SIERRA NEVADA WILL ROCKET EASTWARD ACROSS THE STATE...LEAVING CONTINUED ROUNDS OF SNOW...COLD...AND WIND IN ITS WAKE. THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES FROM MIDWEEK THROUGH THE WEEKEND IN NEW MEXICO SHOULD PREPARE WITH WINTER CONDITIONS IN MIND. PLAN WITH THE LATEST FORECASTS...STATEMENTS...AND WARNINGS ON WEATHER.GOV/ABQ...ON NOAA WEATHER RADIO...OR YOUR PREFERRED MEDIA OUTLET. YOU CAN ALSO VISIT ALBUQUERQUE NATIONAL WEATHER SERVICE FACEBOOK PAGE OR JOIN THE NEW MEXICO WEATHER CONVERSATION ON TWITTER. SHY
Special weather statement, Dec 2, 3:56 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MST MON DEC 2 2013 NMZ501>540-031300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 356 PM MST MON DEC 2 2013 ...COLDEST AIR OF THE SEASON HEADED FOR NEW MEXICO IN UPCOMING MULTI DAY BOUT WITH WINTER WEATHER... A DOUBLE BARRELED ROUND OF CANADIAN COLD WILL DIVE SOUTH INTO NEW MEXICO FROM MIDWEEK ONWARD...SETTING UP CHILLY AND WINTER LIKE WEATHER THROUGH THE REST OF THE WORK WEEK...INTO THE WEEKEND...AND INTO THE FIRST OF NEXT WEEK. COILING UP OVER THE CANADIAN WEST COAST...THE FIRST STORM SYSTEM WILL ARRIVE OVER UTAH BY MIDWEEK...AS A MORE POWERFUL SHOT OF COLDER AIR ORIGINATING FROM THE CANADIAN ARCTIC PLUNGES INTO THE NORTHERN PLAINS BY THURSDAY NIGHT. THIS DOUBLE WAVE OF ARCTIC COLD WILL PENETRATE SOUTHWARD ACROSS NEW MEXICO...BRINGING STRONG WINDS... RAPID TEMPERATURE DROPS...AND ACCUMULATING SNOW TO THE FORECAST AS DECEMBER GETS UNDERWAY. SNOW BEGINNING OVER THE SAN JUAN MOUNTAINS NEAR THE COLORADO LINE TUESDAY NIGHT WILL EXPAND RAPIDLY OVER MUCH OF NORTHERN NEW MEXICO ON WEDNESDAY...WITH SNOW COVERAGE FOLLOWING THE COLDER AIR SOUTHWARD ACROSS INTERSTATE 40 THROUGH WEDNESDAY NIGHT. SNOW ACCUMULATIONS WILL FAVOR THE HIGH COUNTRY...BUT RAPIDLY FALLING SNOW LEVELS WILL BRING SNOWFLAKES TO THE UPPER VALLEYS. GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW...WITH POSSIBLE LATE WEEK TRAVEL IMPACTS CONTINUING THROUGH THE WEEKEND. WITH COLD AIR IN PLACE...SNOW COVERAGE WILL REMAIN BROAD THURSDAY... AS THURSDAY NIGHT TEMPERATURES PLUMMET INTO THE DEEP CHILL. SINGLE DIGIT OVERNIGHT TEMPERATURES WILL BE COMMON OVER THE NORTHEAST... WITH TEENS AND 20S ELSEWHERE. LATE WORK WEEK DAYTIME HIGH TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER THAN TEMPERATURES LOGGED EARLIER IN THE WORK WEEK. BLUSTERY COLD WILL PUSH WIND CHILL BELOW ZERO FOR THE NORTHEAST THURSDAY AND FRIDAY NIGHT. THE LATE WEEK ROUND OF WINTER WILL BE REINFORCED OVER THE UPCOMING WEEKEND...AS A WEATHER DISTURBANCE TAKING SHAPE OVER THE CENTRAL SIERRA NEVADA WILL ROCKET EASTWARD ACROSS THE STATE...LEAVING CONTINUED ROUNDS OF SNOW...COLD...AND WIND IN ITS WAKE. THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES FROM MIDWEEK THROUGH THE WEEKEND IN NEW MEXICO SHOULD PREPARE WITH WINTER CONDITIONS IN MIND. PLAN WITH THE LATEST FORECASTS...STATEMENTS...AND WARNINGS ON WEATHER.GOV/ABQ...ON NOAA WEATHER RADIO...OR YOUR PREFERRED MEDIA OUTLET. YOU CAN ALSO VISIT ALBUQUERQUE NATIONAL WEATHER SERVICE FACEBOOK PAGE OR JOIN THE NEW MEXICO WEATHER CONVERSATION ON TWITTER. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:04 AM MST | Fire Weather Watch | ABQ | 24 hr | |
| Dec 2, 4:13 AM MST | High Wind Watch | ABQ | 12 hr | |
| Dec 2, 4:01 PM MST | High Wind Warning | ABQ | 49 hr | |
| Dec 2, 4:01 PM MST | Wind Advisory | ABQ | 49 hr |
Nearby
High Wind Watches in New Mexico, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.